Cookies?
Library Header Image
LSE Research Online LSE Library Services

Extremal subgraphs of random graphs

Brightwell, Graham and Panagiotou, Konstantinos and Steger, Angelika (2012) Extremal subgraphs of random graphs. Random Structures and Algorithms, 41 (2). pp. 147-178. ISSN 1042-9832

Full text not available from this repository.

Identification Number: 10.1002/rsa.20413

Abstract

We prove that there is a constant c > 0, such that whenever p ≥ n -c, with probability tending to 1 when n goes to infinity, every maximum triangle-free subgraph of the random graph G n,p is bipartite. This answers a question of Babai, Simonovits and Spencer (Babai et al., J Graph Theory 14 (1990) 599-622). The proof is based on a tool of independent interest: we show, for instance, that the maximum cut of almost all graphs with M edges, where M ≫ n and M ≤ (n 2)/2, is "nearly unique". More precisely, given a maximum cut C of G n,M, we can obtain all maximum cuts by moving at most O(√n 3/M) vertices between the parts of C.

Item Type: Article
Official URL: http://onlinelibrary.wiley.com/journal/10.1002/(IS...
Additional Information: © 2012 Wiley
Subjects: Q Science > Q Science (General)
Q Science > QA Mathematics
Sets: Departments > Mathematics
Date Deposited: 16 Apr 2012 11:26
Last Modified: 03 Jun 2014 13:57
URI: http://eprints.lse.ac.uk/id/eprint/43043

Actions (login required)

View Item View Item